Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Charleston, SC

June 5, 2011Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2011, 11:41 PM EDT for Charleston County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 11:41 PM EDT (03:41 UTC)
Expired
Jun 6, 2011, 12:15 AM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 147 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2448 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS52 KCHS 060341
SVRCHS
SCC019-060430-
/O.NEW.KCHS.SV.W.0093.110606T0341Z-110606T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 PM EDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1230 AM EDT

* AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...6 MILES NORTHWEST OF MCCLELLANVILLE...MOVING
  SOUTHEAST AT 25 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HAMPTON PLANTATION STATE PARK...AWENDAW...MCCLELLANVILLE...SANTEE
  COASTAL RESERVE...GARRIS LANDING...LIGHTHOUSE ISLAND...CAPE
  ROMAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7968
      3295 7977 3299 7977 3313 7964 3316 7956
      3315 7952 3322 7944 3316 7935 3314 7926
TIME...MOT...LOC 0341Z 327DEG 21KT 3310 7954

$$
2 follow-up statements
252 
WWUS52 KCHS 060352
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 PM EDT SUN JUN 5 2011

SCC019-060430-
/O.CON.KCHS.SV.W.0093.000000T0000Z-110606T0430Z/
CHARLESTON SC-
1152 PM EDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN CHARLESTON COUNTY...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO PING PONG BALL SIZE.  THIS STORM WAS LOCATED NEAR TIBWIN...OR
ABOUT OVER MCCLELLANVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...HAMPTON
PLANTATION STATE PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE...PRICE
INLET AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7968
      3295 7977 3299 7977 3313 7964 3316 7956
      3315 7952 3322 7944 3316 7935 3314 7926
TIME...MOT...LOC 0352Z 327DEG 21KT 3305 7950

$$
188 
WWUS52 KCHS 060415
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 AM EDT MON JUN 6 2011

SCC019-060424-
/O.CAN.KCHS.SV.W.0093.000000T0000Z-110606T0430Z/
CHARLESTON SC-
1215 AM EDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON COUNTY
HAS BEEN CANCELLED...

AT 1214 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7968
      3295 7977 3299 7977 3313 7964 3316 7956
      3315 7952 3322 7944 3316 7935 3314 7926
TIME...MOT...LOC 0414Z 327DEG 21KT 3294 7942

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:21 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 5, 10:21 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT SUN JUN 5 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL SHIFT SOUTHWARD INTO THE AREA TONIGHT AND
MONDAY...FOLLOWED BY HIGH PRESSURE THROUGH FRIDAY. ANOTHER FRONT
COULD MOVE INTO THE REGION FROM THE NORTH DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WE CAME WITHIN A DEGREE OF THE RECORD HIGH AT KCHS AND WITHIN 3
DEGREES AT KSAV TODAY...WITH A FEW SPOTS HITTING 100 DEGREES!! SEE
THE PNS ISSUED AT 439 PM SUNDAY FOR MORE DETAILS.

CONVECTION ASSOCIATED WITH ONE SHORT WILL STAY MAINLY ACROSS THE
ATLANTIC WATERS TONIGHT...WITH THE TAIL ENDING SKIRTING NORTH
CHARLESTON AND NE BERKELEY COUNTY. A SECOND BUT WEAKER SHORT WAVE
WILL RIDE AROUND THE PERIPHERY OF THE MID AND UPPER RIDGE AND DROP
INTO THE NORTH PARTS OF THE CWFA BETWEEN 05-09Z. WHILE THERE IS
STILL PLENTY OF INSTABILITY AHEAD OF THIS FEATURE AND A SURFACE
COLD FRONT THAT WILL DROP INTO FAR NORTHERN AREAS
OVERNIGHT...THERE IS ALSO WEAK SUBSIDENCE CAPPING IN PLACE AND
WARM MID LEVEL AIR. WITH NOCTURNAL COOLING THE PROSPECTS FOR
RAINFALL ARE DWINDLING WITH EACH PASSING HOUR. BUT SINCE THE
CONVECTION IS SUPPORTED BY FEATURES BOTH AT THE SURFACE AND ALOFT
WE WILL MAINTAIN 20-30 POPS. COVERAGE WILL REMAIN MAINLY NORTH AND
NE OF A LINE FROM EDISTO BEACH TO YEMASSEE...HAMPTON AND
ALLENDALE. ONE OR TWO OF THE STORMS COMING IN FROM THE NORTH AND
NW OVERNIGHT COULD STILL BE STRONG OR EVEN SEVERE...WITH THE MAIN
RISK STRONG OR DAMAGING STRAIGHT LINES WINDS WITH DCAPES UP TO
1200-1300 J/KG...AND MAYBE MARGINALLY SEVERE HAIL WITH WET BULBS
AROUND 10K FEET.

IT/LL BE ANOTHER UNSEASONABLY WARM AND MUGGY NIGHT WITH LOW TEMPS
STRUGGLING TO EVEN FALL TO THE LOWER AND MIDDLE 7OS WITH A MOSTLY
SOUTH TO SW SYNOPTIC FLOW SOUTH OF THE COLD FRONT.

A FEW COMMUNITIES IN AND NEAR A SMALL WILDFIRE NEAR KELLER IN
BRYAN COUNTY WILL CERTAINLY EXPERIENCE SOME SMOKE...AND THE
HYSPLIT TRAJECTORY/DISPERSION FORECAST DOES INDICATE THAT SOME
SMOKE COULD MAKE IT CLOSER TO THE SAVANNAH RIVER. BUT GIVEN THAT
THE FIRE IS UNDER CONTROL THERE DOES NOT APPEAR TO BE A NEED TO
ADD SMOKE TO THE GRIDDED FORECAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...A  WEAK FRONT WILL CONTINUE TO DESCEND THROUGH THE FORECAST
AREA AHEAD OF SURFACE HIGH PRESSURE BUILDING INTO THE REGION FROM
THE NORTH. SLIGHTLY ENHANCED MOISTURE AND CONVERGENCE ALONG THIS
BOUNDARY WILL BE SITUATED MAINLY ACROSS SOUTHEAST GEORGIA ZONES BY
THE AFTERNOON HOURS...WHEN DAYTIME HEATING AND INSTABILITY WILL BE
PEAKING. WEAK SHORTWAVE ENERGY WILL ALSO BE TRACKING INTO THE AREA
ALONG THE EASTERN PERIPHERY OF A BUILDING UPPER RIDGE...PROVIDING
SOME SYNOPTIC SUPPORT TO ISOLATED CONVECTIVE DEVELOPMENT MONDAY
AFTERNOON. HAVE CONTINUED TO INDICATE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS A NARROW CORRIDOR ALONG AND JUST TO THE WEST OF
THE SEABREEZE...WITH BEST POTENTIAL IN SOUTHEAST GEORGIA CLOSEST TO
UPPER LEVEL ENERGY AND THE DESCENDING FRONT. 500 MB HEIGHTS WILL BE
AT THE LOWEST VALUES OF THE WEEK DUE TO THE PASSAGE OF THE WEAK
SHORTWAVE ALOFT. AS A RESULT...EXPECT SLIGHTLY COOLER CONDITIONS FOR
SOUTH CAROLINA COUNTIES LOCATED BEHIND THE FRONT MONDAY AFTERNOON.
HIGH TEMPERATURES WILL RANGE FROM THE LOWER 90S CHARLESTON TRI
COUNTY REGION TO THE UPPER 90S NEAR THE ALTAMAHA IN SOUTHEAST
GEORGIA.

TUESDAY AND WEDNESDAY...UPPER RIDGING WILL CONTINUE TO BUILD FROM
THE WEST ON TUESDAY...BECOMING SITUATED DIRECTLY OVER THE
SOUTHEAST STATES BY WEDNESDAY. HIGH PRESSURE WILL BECOME THE
DOMINANT FEATURE AT THE SURFACE THROUGH AT LEAST THE SHORT TERM
PERIOD. THE RESULTING DEEP LAYERED RIDGING SHOULD PROVIDE ENOUGH
SUBSIDENCE ACROSS THE REGION TO SUPPRESS MOST CONVECTIVE ACTIVITY
TUESDAY AND WEDNESDAY. ALTHOUGH AN ISOLATED SHOWER/THUNDERSTORM
COULD DEVELOP EITHER AFTERNOON...LOW CONFIDENCE IN THE COVERAGE OF
ANY CONVECTION WITHIN SUCH A PATTERN SUGGESTS KEEPING POPS BELOW
15 PERCENT INTO MID WEEK. HIGH TEMPERATURES WILL GENERALLY BE IN
THE LOW TO MID 90S AWAY FROM THE LOCALLY COOLER COAST...STILL
SEVERAL DEGREES ABOVE SEASONAL NORMALS OF THE UPPER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LATEST MODEL TRENDS ARE SUGGESTING THAT THE DEEP LAYER RIDGE WILL
HOLD IN PLACE THROUGH LATE IN THE WEEK. THERE ARE SIGNS OF
INCREASING DEEP MOISTURE ASSOCIATED WITH THE DEEP CONVECTION
CURRENTLY OVER THE NORTH-CENTRAL CARIBBEAN TO ADVECT NORTHWARD
INTO THE REGION OVER THE UPCOMING WEEKEND. HAVE MADE ONLY MINOR
ADJUSTMENTS TO THE FORECAST AT THIS TIME...GIVEN THE LOW
CONFIDENCE IN HOW THIS AREA OF DEEP MOISTURE WILL ADVECT BY THE
END OF THE WEEK INTO NEXT WEEKEND. OVERALL...WILL FAVOR LOW RAIN
PROBABILITIES AT OR BELOW 20 PERCENT THROUGH THE LONG TERM
PERIODS...WITH TEMPERATURES ABOVE CLIMATOLOGY.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
KCHS...CONVECTION ASSOCIATED WITH A SHORT WAVE ALOFT WILL MAKE A
RUN FOR THE TERMINAL OVERNIGHT...THUS WE HAVE OPTED TO ADD CB
CLOUDS FROM 05-08Z. ODDS HOWEVER FAVOR IT FALLING APART BEFORE
GETTING THIS FAR SE. OTHERWISE...THERE COULD BE A FEW HOURS OF
MARGINAL MVFR CONDITIONS IN LIGHT FOG/STRATUS AROUND DAYBREAK
MONDAY. LITTLE TO NO RISK OF ANY CONVECTION ON THE SEA BREEZE
BOUNDARY MONDAY...WITH ONLY FEW- SCT CUMULUS CLOUDS TO OCCUR.

KSAV...UPSTREAM CONVECTION WILL NOT REACH THE TERMINAL
TONIGHT...SO THE MAIN CONCERNS ARE IN REGARDS TO POSSIBLE MVFR
CONDITIONS. SMOKE FROM A WILDFIRE IN BRYAN COUNTY NEAR KELLER
COULD IMPACT THE TERMINAL OVERNIGHT WITH THE SOUTHERLY SYNOPTIC
FLOW. IN ADDITION...LATE NIGHT STRATUS/LIGHT FOG COULD ALSO OCCUR
WITH THE NOCTURNAL INVERSION. PROBABILITIES HOWEVER ARE NOT ENOUGH
TO GO ANY LOWER THAN 6SM. THE INTERACTION OF THE SEA BREEZE AND
THE REMNANTS OF THE COLD FRONT MONDAY AFTERNOON WILL CAUSE
ISOLATED SHRA/TSRA TO FORM. AS A RESULT WE HAVE SHOWN CB CLOUDS
FROM 17-21Z. GUSTY WINDS IN WAKE OF THE SEA BREEZE WILL APPROACH
20 KT AFTER 21Z MONDAY.

EXTENDED AVIATION OUTLOOK...PATCHY MVFR VSBYS POSSIBLE AROUND
DAYBREAK THROUGH EARLY THIS WEEK...OTHERWISE MAINLY VFR CONDITIONS
WILL PREVAIL.

&&

.MARINE...
A WEAK COLD FRONT WILL DROP INTO THE NORTHERN SC WATERS
OVERNIGHT...SHIFTING WINDS AROUND TO THE NE AND EAST BY MORNING.
SPEEDS THOUGH WILL HOLD UNDER 10 OR 12 KT. ACROSS THE CENTRAL AND
SOUTHERN WATERS THERE IS ENOUGH PINCHING OF THE PRESSURE GRADIENT
AHEAD OF THE FRONT TO ALLOW FOR SOUTH AND SW WINDS TO CLIMB AS
HIGH AS 15 KT ACROSS AMZ352 AND 15-20 KT OVER AMZ354-374. SEAS
WILL GENERALLY REMAIN AT 3 FEET OR LESS...EXCEPT FOR SOME 4 FOOT
SEAS ACROSS THE OUTER GA WATERS. MARINERS ARE ADVISED THAT A FEW
OF THE STORMS DROPPING IN WITH THE FRONT ACROSS AMZ350 WILL BE
STRONG WITH WIND GUSTS TO NEAR 30 OR 40 KT...FREQUENT LIGHTNING
AND OCCASIONALLY LARGER SEAS.

MONDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL HOLD IN PLACE
THROUGH THE PERIOD...RESULTING IN FAIRLY BENIGN WEATHER OVER THE
MARINE AREA WITH WINDS AND SEAS HOLDING BELOW ADVISORY LEVELS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33
Hazardous weather outlook, Jun 5, 4:26 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SUN JUN 5 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
426 PM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 8:03 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
803 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     WILDFIRE         3 ESE KELLER            31.83N  81.20W
06/05/2011  E50 ACRE         BRYAN              GA   FOREST SERVICE

            THE WILDFIE IS 100 PERCENT UNDER CONTROL AND IS NOT
            IMPACTING ANY STRUCTURES. THE GEORGIA FORESTRY
            COMMISSION INDICATES THAT DUE TO HEAVY UNDERSTORY THE
            FIRE WILL CONTINUE TO BURN.

&&

EVENT NUMBER CHS1100440

33
Special weather statement, Jun 5, 8:23 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT SUN JUN 5 2011

GAZ114-137-138-060100-
INLAND LIBERTY-LONG-TATTNALL-
823 PM EDT SUN JUN 5 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LONG AND
LIBERTY COUNTIES THROUGH 900 PM EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...GLENNVILLE...GUM BRANCH...LUDOWICI AND
WALTHOURVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3204 8181 3176 8157 3164 8179 3167 8186
      3171 8188 3173 8191 3175 8192 3175 8193
      3178 8196 3178 8198 3192 8208
TIME...MOT...LOC 0022Z 328DEG 17KT 3190 8184
Special weather statement, Jun 5, 9:02 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
902 PM EDT SUN JUN 5 2011

GAZ114-137-060145-
LONG-TATTNALL-
902 PM EDT SUN JUN 5 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 945 PM EDT...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF DONALD...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND LUDOWICI...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3196 8192 3176 8165 3165 8180 3165 8183
      3167 8186 3171 8188 3173 8191 3175 8192
      3178 8196 3178 8198 3181 8202 3182 8205
      3185 8209
TIME...MOT...LOC 0103Z 321DEG 10KT 3184 8194
Special weather statement, Jun 5, 11:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1128 PM EDT SUN JUN 5 2011

SCZ045-050-060415-
CHARLESTON-INLAND BERKELEY-
1128 PM EDT SUN JUN 5 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 1215 AM EDT...

AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON PLANTATION
STATE PARK TO HALFWAY CREEK...MOVING SOUTH AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE...
PRICE INLET AND SANTEE COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
      3298 7955 3300 7954 3301 7957 3294 7961
      3294 7957 3297 7955 3290 7957 3286 7966
      3314 7978 3329 7960 3324 7945 3318 7940
      3315 7928 3313 7926
TIME...MOT...LOC 0329Z 341DEG 27KT 3318 7944 3308 7964

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:28 PM EDTSpecial Weather StatementCHSBerkeley47 min
Jun 6, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
Jun 6, 2:20 PM EDTSpecial Weather StatementCHSJasper40 min
Jun 6, 2:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jun 6, 5:23 PM EDTSpecial Weather StatementCHSBeaufort52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.